Alert archive / Montana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 91, NWS Glasgow, MT

July 7, 2000Prairie County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jul 7, 2000, 10:06 PM MDT for Prairie County, Montana. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 7, 2000, 10:06 PM MDT (04:06 UTC)
Expired
Jul 7, 2000, 11:15 PM MDT
In force
69 min
Issued by
NWS Glasgow, MT
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Prairie County, MT

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 9:30 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2000-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2000-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
2206 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS55 KGGW 080406
SVRGGW
MTC079-080515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1006 PM MDT FRI JUL 7 2000

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PRAIRIE COUNTY IN NORTHEAST MONTANA

* UNTIL 1115 PM MDT

* AT 1001 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 22 MILES WEST OF MCCLOUD...OR ABOUT 35 MILES
  NORTH OF MILES CITY...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCCLOUD BY 1035 PM MDT

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

LAT...LON 4686 10461 4686 10503 4692 10508 4692 10518
          4697 10521 4698 10533 4717 10532 4717 10608
          4686 10608 4684 10561 4658 10545 4655 10498
          4666 10461

.END 

79

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:05 PM MDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 7, 8:05 PM MDT, 2 hours 1 minute before
NORTHEAST MONTANA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
805 PM MDT FRI JUL 7 2000

CAP BROKE OVER THE ROSEBUD/GARFIELD COUNTY LINE. LOOKING OUT THE
WINDOW TO THE SOUTH FROM GGW...IT HAS A CLASSIC SUPERCELL LOOK TO
IT. SEEMS THAT A QUIET NIGHT COULD TURN BUSY HERE QUICKLY.

00Z SOUNDING SHOWS THAT GGW AND POINTS NORTH SHOULD NOT SEE MUCH IF
ANY CONVECTION TONIGHT...WILL BACK THE POPS DOWN TO SLIGHT CHC FOR THE
REGION...WILL GO WITH SCATTERED TSRA SOUTHEAST WITH THE ...SOME POSS
SVR... CATCH PHASE ADDED TO THE ZONES. SPC DY1 UPDATE HAS THE
SOUTHEAST IN A SLGT RISK.

TEMPS LOOK OK FOR NOW...WILL HAVE TO CLEAN UP TSRA WORDING LATER ON
TONIGHT MIGHT TWEAK TEMPS THEN...OTHERWISE WILL GET THE ZONE UPDATE
OUT QUICKLY TO COVER CONVECTION OVR SOUTH CENTRAL CWFA.

GGW TTTTT 060/087 060/085 060/083 058/085 059/087 943353/91633
GDV TTTTT 062/090 061/087 061/084 060/086 061/087 944363/91633

PROTON

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:26 PM MDTSevere Thunderstorm WarningGGWGarfield64 min
Jul 7, 10:02 PM MDTSevere Thunderstorm WarningGGWGarfield58 min
Jul 7, 11:19 PM MDTSevere Thunderstorm WarningGGWPrairie56 min
Jul 7, 11:41 PM MDTSevere Thunderstorm WarningGGWDawson64 min
Jul 8, 12:46 AM MDTSevere Thunderstorm WarningGGWDawson59 min
Jul 8, 1:47 AM MDTSevere Thunderstorm WarningGGWDawson58 min
Jul 8, 7:55 AM MDTSevere Thunderstorm WarningGGWWibaux65 min

Nearby

Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.